Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Order of the best spline approximations of some classes of functions

  • 41 Accesses

  • 2 Citations


The rate of decrease of the upper bounds of the best spline approximations Em,n(f)p with undetermined n nodes in the metric of the space Lp(0, 1) (1≤p≤∞) is studied in a class of functionsf(x) for which ∥f m+1 (x)∥Lq(0, 1)≤1(1≤q≤t8) or var {f(m) (x); 0, 1}≤1 (m=1, 2, ..., the preceding derivative is assumed absolutely continuous). An exact order of decrease of the mentioned bounds is found as n → ∞, and asymptotic formulas are obtained for p=∞ and 1≤q≤∞ in the case of an approximation by broken lines (m=1). The simultaneous approximation of the function and its derivatives by spline functions and their appropriate derivatives is also studied.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    G. Birkhoff, “Local spline approximation by moments,” Z. Math. Mech.,13, No. 9, 987–990 (1967).

  2. 2.

    S. N. Bernshtein, Collected Works [in Russian], Vol. 1, Moscow (1952), pp. 11–104.

  3. 3.

    I. P. Natanson, Constructive Theory of Functions [in Russian], Moscow-Leningrad (1949).

Download references

Author information

Additional information

Translated from Matematicheskie Zametki, Vol. 7, No. 1, pp. 31–42, January, 1970.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Subbotin, Y.N., Chernykh, N.I. Order of the best spline approximations of some classes of functions. Mathematical Notes of the Academy of Sciences of the USSR 7, 20–26 (1970). https://doi.org/10.1007/BF01093336

Download citation


  • Break Line
  • Asymptotic Formula
  • Spline Function
  • Simultaneous Approximation
  • Spline Approximation